Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 7, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Apr 21, 2022, 2:25 AM MST for 6 counties in Arizona. It took effect at Apr 22, 2022, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2022, 2:25 AM MST (09:25 UTC)
- In effect from
- Apr 22, 2022, 11:00 AM MST
- Expired
- Apr 22, 2022, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4888 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898 WWUS75 KTWC 210925 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 225 AM MST Thu Apr 21 2022 AZZ507>513-212330- /O.NEW.KTWC.WI.Y.0007.220422T1800Z-220423T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, and Bisbee 225 AM MST Thu Apr 21 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 8 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be areas of blowing dust that may produce low visibilities Friday afternoon, especially in Cochise county on Interstate 10 east of Willcox. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
705 WWUS75 KTWC 211809 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1109 AM MST Thu Apr 21 2022 AZZ505-506-221100- /O.EXA.KTWC.WI.Y.0007.220422T1800Z-220423T0300Z/ South Central Pinal County-Southeast Pinal County- Including the cities of Picacho Peak State Park, Mammoth, and Oracle 1109 AM MST Thu Apr 21 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...South Central Pinal County and Southeast Pinal County. * WHEN...From 11 AM to 8 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be areas of blowing dust that may produce low visibilities Friday afternoon, including the I-10 area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ507>513-221100- /O.CON.KTWC.WI.Y.0007.220422T1800Z-220423T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, and Bisbee 1109 AM MST Thu Apr 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 8 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be areas of blowing dust that may produce low visibilities Friday afternoon, especially in Cochise county on Interstate 10 east of Willcox. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
200 WWUS75 KTWC 220925 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 225 AM MST Fri Apr 22 2022 AZZ505>513-222100- /O.CON.KTWC.WI.Y.0007.220422T1800Z-220423T0300Z/ South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, and Bisbee 225 AM MST Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...South Central Pinal County and Southeast Pinal County. * WHEN...From 11 AM to 8 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
382 WWUS75 KTWC 221813 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1113 AM MST Fri Apr 22 2022 AZZ508-509-511-230300- /O.NEW.KTWC.DU.Y.0008.220422T1813Z-220423T0300Z/ /O.CON.KTWC.WI.Y.0007.000000T0000Z-220423T0300Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains- Including the cities of Willcox, Clifton, Safford, and Mount Graham 1113 AM MST Fri Apr 22 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust with briefly lower visibilities possible. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Cochise County below 5000 feet, Upper Gila River Valley and Galiuro and Pinaleno Mountains. * WHEN...Until 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ505>507-510-512-513-230300- /O.CON.KTWC.WI.Y.0007.000000T0000Z-220423T0300Z/ South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- White Mountains of Graham and Greenlee Counties- Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Hannagan Meadow, Chiricahua NM, and Bisbee 1113 AM MST Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...South Central Pinal County and Southeast Pinal County. * WHEN...From 11 AM to 8 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Watch for blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
281 WWUS75 KTWC 230300 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 800 PM MST Fri Apr 22 2022 AZZ508-509-511-230400- /O.EXP.KTWC.DU.Y.0008.000000T0000Z-220423T0300Z/ /O.EXP.KTWC.WI.Y.0007.000000T0000Z-220423T0300Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains- Including the cities of Willcox, Clifton, Safford, and Mount Graham 800 PM MST Fri Apr 22 2022 ...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Strong winds today are slowly diminishing this evening with dust no longer being an issue, therefore the advisories will be allowed to expire. $$ AZZ505>507-510-512-513-230400- /O.EXP.KTWC.WI.Y.0007.000000T0000Z-220423T0300Z/ South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- White Mountains of Graham and Greenlee Counties- Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Hannagan Meadow, Chiricahua NM, and Bisbee 800 PM MST Fri Apr 22 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Strong winds today are slowly diminishing this evening with dust no longer being an issue, therefore the advisories will be allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 20, 2:51 PM MST, 11 hours 34 minutes earlier.
Area forecast discussion, Apr 20, 2:51 PM MST, 11 hours 34 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 251 PM MST Wed Apr 20 2022 .SYNOPSIS...Dry and breezy at times, with temperatures well above average through Thursday. A passing storm system will bring strong gusty winds Friday and push temperatures back down to near or below average to end the week. Dry and warmer again early next week. && .DISCUSSION...Our dry and unseasonably warm zonal flow is beginning to buckle as a strong storm system near the Pacific Northwest coast digs quickly toward the central Great Basin over the next 36 hours. The main weather story for SE AZ is going to be the wind again Friday, as the storm system pushes through the region just north of our area. Ensemble means are in good agreement with a 40-45kt H7 jet right over our corner of the state Friday afternoon, with the ECMWF extreme forecast index lighting up Cochise County for winds. We'll go with an early Red Flag Warning for critical fire weather concerns. A wind headline may be needed as well east of Tucson. The high energy northern hemispheric pattern will bring a ridge in from the west early next week, with temperatures again climbing back into the 90s for most of SE AZ. && .AVIATION...Valid through 22/00Z. Mainly SKC through the forecast period. Surface winds SWLY/WLY 14-20 kts and gusts to near 30 kts, with the strongest SFC wind east of KTUS. Winds decrease this evening less than 12 kts, increasing tomorrow afternoon SWLY 12-18 kts gusts to 25 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Very dry conditions continue, with afternoon RH values dropping below critical levels each day. There will be a slight increase in moisture on Friday, but RH values still drop into the 10-15 percent range as opposed to the single digits the other days. Overnight recoveries will be poor through Friday, then improve some on Saturday and Sunday morning before drying out again. Breezy conditions are expected each afternoon, especially on Friday when critical fire weather conditions are anticipated for portions of southeast Arizona and a Red Flag Warning is in effect. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MST Friday for AZZ150>154. && Public...Meyer Aviation...Howlett Fire Weather....Howlett Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.